MAUDE Adverse Event Report: CONMED CORPORATION 4.0MM STERLING OVAL BUR; ARTHROSCOPIC SHAVER/BUR

CONMED CORPORATION 4.0MM STERLING OVAL BUR; ARTHROSCOPIC SHAVER/BUR
Catalog Number H9101
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is confirmed.Examination found bur tip was detached from inner tube.Blade missed laser welding process.The bur tip was not welded to the inner tube.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 8 complaints regarding (b)(4) devices for this device family and failure mode.During the same time frame (b)(4)devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported the h9101, shaver bur, fell off in a shoulder joint during and arthroscopic shoulder procedure on (b)(6) 2019.The bur fragment was safely removed from the patient's joint.There were no issues noticed with the bur prior to use.The procedure was completed successfully with another of the same type of bur and lot number.There were no reported patient or user injuries and no reported delay.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
4.0MM STERLING OVAL BUR
Common Device Name
ARTHROSCOPIC SHAVER/BUR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8370741
Report Number1017294-2019-00018
Device Sequence Number2024558
Product Code GFF
UDI-Device Identifier10845854017210
UDI-Public(01)10845854017210(17)230307(10)910260
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2023
Device Catalogue NumberH9101
Device Lot Number910260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1